Rising Blood Sugar Levels

By LadySuzyn Latest Reply 2014-05-16 00:51:11 -0500
Started 2014-04-23 16:54:32 -0500

I was diagnosed with Type 2 in October of 2012. I am taking Metformin (1000 mg twice a day) and Glimepiride (1 mg once a day). After a few weeks on the medications, my blood sugar levels had come down to normal levels. Over the past month or so, my morning blood sugar levels are starting to creep upward. I am the first to admit that I have had a hard time sticking to a strict diet. That being said, I am very conscious of what I eat. I walk about 1/2 mile, twice a day. I ride the bus to work and walk to my office from the nearest bus stop each morning and then back again in the afternoon. I have a couple of questions:
1. Is this a typical reaction to oral medications?
2. I know that I need to do better diet-wise, but is this all a reaction to the diet?

5 replies

ADeangkinay 2014-05-16 00:51:11 -0500 Report

Hi ladysuzy , I also have been having problems with my blood sugar until recently. I am now trying this diet recipe that I found on the net. So far my blood sugar has not been acting up. I guess the diet is really good for my diabetes so I wont have to rely to much on taking oral meds. Here's the link http://tgp.com.ph/blog/5-recipes-high-blood-s...

Glucerna 2014-04-24 16:50:12 -0500 Report

There might be a few things going on, and this is a great discussion to have with your physician. Definitely look at your overall food choices and think about changes you can make. It's great that you're getting physical activity walking to and from work; you might also think about a short walk at lunchtime, or some type of exercise in the evening when you get home. The way our body handles Type 2 diabetes changes over time, and it's expected that medications will need to be changed at some point. I'm glad you're paying attention to what's happening and are looking for solutions. ~Lynn @Glucerna

Just Joyce
Just Joyce 2014-04-23 20:49:08 -0500 Report

LadySuzy what you may be experiencing is what is called the Dawn Phenomenon or a Liver Dump. When you eat, some foods are converted to glucose. Any glucose your body doesn't need is stored in the liver. At night, the liver senses that your blood sugar is too low and dumps some glucose into your system. This will cause your blood sugar to be high in the mornings. The best thing to stop this is to eat a protein just before bed. The protein could be nuts, a boiled egg, low fat cheese, or left over meat such as chicken, beef or pork. It works for me.

CandyKohl 2014-04-23 20:00:03 -0500 Report

I'm not sure, I was diagnosed a month after you was on the same meds but 3mg of glimepiride once a day and my A1c went from 8.4 to 9.1 and I just started on Levemir insulin today and was discontinued on all my meds. I followed a strict diet as well for quite awhile

Next Discussion: Big setback »